Results 1 to 3 of 3

Thread: Pain help please?!

Hybrid View

  1. #1
    Join Date
    Sep 2006
    Posts
    126
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Pain help please?!

    I am having what I would call another exacerbation b/c my joints are sooooo painful right now, mostly in my left hand but both hands and feet are feeling it.

    I'm on Darvocet for pain b/c I am awaiting back surgery for a problem I've had (in nursing school and wanting to wait til I graduate in July LOL). I've had back surgery before. Anyway I was hoping that the Darvocet would help the pain from both issues (back and joints) but it is not effective right now.

    So what do you use for pain? Any suggestions?

    My doc has prescribed the anti malarial (plaquenil?) but I will not take it and he knows that. Primarily b/c I am diabetic (since the age of 12) and already have some minor hemmoraghes in the eye and cannot afford to risk the possible eye problems that this drug has been speculated/studied to cause.

    So I want to save that for a last resort.

    I have not been labeled with Lupus, instead with UTCD but I would venture to say it won't be long before that eventually changes over. Who knows.

    Thanks for the advice/suggestions! Sorry I have not been here in awhile. Life is busy with a 16 month old son and school!

  2. #2
    Join Date
    Nov 2004
    Location
    n. california
    Posts
    178
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    hi there! so sorry for your pain, most of us know what yr going thru! yr pain could be neuropathic (nerve pain). which, according to my rheumie doc and neurologist, requires differnt kinds of pain meds, like nerontin, cymbalta (anti depressant which happens to work well on nerve pain in low doses). i hope this is a start for you. nerve pain for many people is worse than the regular joint pain. again, i hope this helps!

    be well and good luck in scholl

  3. #3
    Join Date
    Sep 2006
    Location
    Minnesota
    Posts
    1,368
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Cherokee, I've alwas understood that the risk for eye problems from plaquenil is very, very low. I've heard that from not only my rheumatologist, but from my opthamologist, who is a corneal specialist. I sure understand not wanting to risk eye complications, but if plaquenill would help your joint pain and/or fatigue, it might be worth doing a little more research. Best of luck - I hope you find some answers.

    Jody
    "If you trust Google more than you trust your doctor than maybe it's time to switch doctors."

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •